| Catalog Number |
ENC452812 |
| Medical Device Problem Codes |
Premature Activation (1484); Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/23/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section e1.Initial reporter phone: (b)(6).Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
As reported by the field, during an endovascular embolization, an eu 4.5x28mm stent 12 mm dw tip intracranial stent (enc452812, 8878736) became impeded in proximal of a non j&j microcatheter (mc) and could not advance any more.Besides, the stent was found to be deployed prematurely in microcatheter.The physician removed the stent and microcatheter from patient body and switched to new devices to complete the surgery.There was no patient injury reported.
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional event information received on 07-oct-2024 indicated that they were able to torque the device.There was no evidence of physical material within the device.The microcatheter did not kink/bent.The procedure was delayed by 5 minutes due to the event, however, it was not clinically significant.Corrected data: d1 (brand name)cerenovus enterprise a supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Product complaint (b)(4) updated sections on this med watch.Complaint conclusion: as reported by the field, during an endovascular embolization, an eu 4.5x28mm stent 12 mm dw tip intracranial stent (enc452812, 8878736) became impeded in proximal of a non-j&j microcatheter (mc) and could not advance any more.Besides, the stent was found to be deployed prematurely in microcatheter.The physician removed the stent and microcatheter from patient body and switched to new devices to complete the surgery.There was no patient injury reported.Additional event information received on 07-oct-2024 indicated that they were able to torque the device.There was no evidence of physical material within the device.The microcatheter did not kink/bent.The procedure was delayed by 5 minutes due to the event, however, it was not clinically significant.A non-sterile eu 4.5x28mm stent 12 mm dw tip intracranial stent was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the stent was detached from the delivery system and this was not returned for evaluation.The delivery wire was found to be separated into two pieces.Microscopic inspection revealed that the distal end of the proximal coil was stretched.Dried saline residues were found.No other damages were noted.The delivery wire was subjected to dimensional analysis and all measurements were found to be within specification, including those specifications that control the attachment and delivery of the stent.Therefore, device failure is not suspected to be a contributing factor.The customer complaint regarding a stent being prematurely detached was confirmed since the stent was noted as already separated from the delivery system; based on this condition, the issue regarding a stent being impeded in the proximal cannot be evaluated through functional testing.The stent must be inside the introducer tube to perform the functional analysis.However, it is possible that in an effort to overcome this resistance felt, excessive force was inadvertently applied during the device advancement which ultimately led to the stretched and separated condition found in the delivery wire.Based on this, the customer complaint was confirmed.It is possible that clinical and procedural factors, including device manipulation and operator's technique, may have contributed to the reported failure.At this time, there is no evidence to support that the issue reported in the complaint is a result of a defect inherently related to the device.Lake region medical did review the device history records relative to the manufacturing, inspecting and packaging of the lot 8878736.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: if resistance is met during manipulation, determine the cause of resistance before proceeding.Do not apply undue force if resistance is encountered at any point during stent manipulation.Withdraw the unit and advance a new one.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.